MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; TRUNPIKE SPIRAL

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; TRUNPIKE SPIRAL
Model Number 5640
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
It was reported that a unit was used during a cto pci study.During a cto pci procedure on the study subject it is reported that the tip of a turnpike spiral catheter broke off and had to be stented to the wall of the rca.No further complications were reported.Additional information received 24aug2020: during a cto pci procedure it is reported that the tip of a turnpike spiral catheter broke off and had to be stented to the wall of the rca.The lesion was in the proximal rca with a j-cto score of greater than 3.The lesion was 60 mm in length with the presence of calcium and a > 45o bend.1-2 mm of the tungsten tip of the turnpike spiral was visible in the rca under fluoroscopy.Resulted in stenting of the tip to the vessel wall.This procedure was also complicated by a perforation of the distal rca that was treated with prolonged balloon inflation and was deemed not related to the use of the study device.
 
Additional Manufacturer Narrative
One-unit model 5640 was returned to vsi for evaluation.The tip of the turnpike catheter showed signs of torquing in a calcified vessel.The very distal section was worn, and a small piece of the tip was missing.A manufacturing record review was completed and no related nonconformances were found.The damage is consistent with rotating the catheter in a calcified vessel.

Brand Name
TURNPIKE SPIRAL
Common Device Name
TRUNPIKE SPIRAL
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10466327
Report Number2134812-2020-00053
Device Sequence Number2390778
Product Code DQY
UDI-Device Identifier20841156105089
UDI-Public(01)20841156105089
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model Number5640
Device Lot Number671042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight84